Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 2, 2012, 3:56 AM CST for Miller County, Missouri. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 3:56 AM CST (09:56 UTC)
- Expired
- Mar 2, 2012, 4:15 AM CST
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Miller County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:03 AM CST | HAIL 1 | 2 Ne Tuscumbia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:07 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3164 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS53 KSGF 020956
SVRSGF
MOC131-021015-
/O.NEW.KSGF.SV.W.0030.120302T0956Z-120302T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 AM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 415 AM CST.
* AT 353 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF ETTERVILLE...OR 6 MILES
SOUTHEAST OF ELDON...MOVING NORTHEAST AT 55 MPH. THIS STORM IS
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
* LOCATIONS IMPACTED INCLUDE ETTERVILLE...MARYS HOME AND SAINT
ELIZABETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3842 9240 3834 9240 3834 9228 3833 9223
3834 9220 3833 9219 3827 9219 3822 9245
3842 9252 3843 9250 3843 9241
TIME...MOT...LOC 0956Z 237DEG 46KT 3833 9245
WIND...HAIL <50MPH 1.75IN
$$
GRIFFIN1 follow-up statement
849
WWUS53 KSGF 021014
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 AM CST FRI MAR 2 2012
MOC131-021023-
/O.EXP.KSGF.SV.W.0030.000000T0000Z-120302T1015Z/
MILLER MO-
414 AM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MILLER COUNTY
WILL EXPIRE AT 415 AM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3842 9240 3834 9240 3834 9228 3833 9223
3834 9220 3833 9219 3827 9219 3822 9245
3842 9252 3843 9250 3843 9241
TIME...MOT...LOC 1013Z 237DEG 46KT 3845 9222
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:51 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 2, 2:51 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 AM CST FRI MAR 2 2012 .DISCUSSION... /ISSUED 245 AM CST FRI MAR 2 2012/ THUNDERSTORMS WERE RAPIDLY DEVELOPING EARLY THIS MORNING ACROSS PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI NORTHEAST OF A SURFACE LOW PRESSURE SYSTEM LOCATED IN NORTHEAST OKLAHOMA. STRONG WARM AIR AND MOISTURE ADVECTION EAST OF THIS LOW OVER TOP THE BOUNDARY LAYER WAS RESULTING RAPID DESTABILIZATION. MOST UNSTABLE CAPE OF AROUND 1000 TO NEAR 2000 J/KG WAS NOSING INTO SOUTHERN MISSOURI. THIS INSTABILITY COUPLED WITH STRONG DEEP LAYERED SHEAR WILL SUPPORT STRONG TO SEVERE CONVECTION EARLY THIS MORNING. CONVECTIVE MODE WILL BE ELEVATED SUPERCELLS WITH LARGE HAIL THE PRIMARY RISK. THIS ACTIVITY WILL RACE EASTWARD. WILL HAVE TO CLOSELY MONITOR CONVECTIVE TRENDS FARTHER SOUTH ALONG THE ARKANSAS BORDER CLOSER TO THE SURFACE WARM FRONT. CONVECTION COULD BECOME ROOTED NEAR THE SURFACE IN THIS AREA RESULTING IN A GREATER RISK FOR DAMAGING WINDS EXPECT ACTIVITY TO MOVE EAST OF THE AREA BY EARLY AFTERNOON IF NOT EARLIER. COLDER AIR ADVECTION WILL DEVELOP DURING THE AFTERNOON AS THE SURFACE LOW MOVES OFF TO THE EAST RESULTING STEADY IF NOT FALLING TEMPERATURES. A CHILLY NIGHT IS IN STORE TONIGHT WITH MANY AREAS NEAR THE FREEZING MARK. BELOW NORMAL TEMPERATURES ARE IN STORE FOR SATURDAY AS AN UPPER TROUGH SWINGS ACROSS THE REGION. MODERATING TEMPERATURES WILL BEGIN SUNDAY WITH A MORE SUBSTANTIAL WARMING TREND BEGINNING MONDAY AS A SOUTHERLY FLOW DEVELOPS. WILL HAVE TO MONITOR FIRE WEATHER CONDITIONS MONDAY GIVEN GUSTY SOUTHERLY WINDS AND EXISTING DRY AIR MASS. PRECIPITATION CHANCES RETURN BY THE MIDDLE OF NEXT WEEK AS THE NEXT UPPER TROUGH APPROACHES. && .AVIATION... FOR THE 06Z TAFS...STARTING TO SEE RAPID INCREASE IN SURFACE DEWPOINTS ACROSS SOUTHERN OK/AR INTO CENTRAL OK/AR AND THIS SHOULD CONTINUE TO SPREAD NORTH INTO SOUTHERN MISSOURI OVER THE NEXT FEW HOURS. WILL PROBABLY SEE CONVECTION BEGIN TO DEVELOP OVER SOUTHERN MISSOURI BETWEEN 07-09Z...BUT COVERAGE STILL EXPECTED TO REMAIN LOW ENOUGH TO WARRANT VCTS IN TAFS AT THIS POINT. SHOULD SEE GUSTY WINDS DEVELOP DURING THE DAY AT THE 3 TAF SITES BEHIND THE COLD FRONT WHICH SHOULD PUSH THROUGH BY MID MORNING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 2, 3:39 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 AM CST FRI MAR 2 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 339 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN MISSOURI THROUGH THE MORNING AS A SURFACE LOW PRESSURE SYSTEM TRACKS ACROSS THE AREA. THE STORMS MAY BE SEVERE WITH AN ELEVATED RISK OF LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS. THERE IS ALSO A LIMITED RISK OF TORNADOES ACROSS SOUTH CENTRAL MISSOURI MAINLY SOUTHEAST OF A GAINESVILLE TO SALEM LINE. NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS PORTIONS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI EACH AFTERNOON FROM SATURDAY THROUGH TUESDAY AS OCCASIONALLY GUSTY WINDS INTERACT WITH A DRY AIR MASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Mar 2, 2:09 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM HAIL NEVADA 37.84N 94.35W
03/02/2012 M0.50 INCH VERNON MO LAW ENFORCEMENT
DIME SIZE HAIL BEING REPORTED.
&&
MGRIFFINSpecial weather statement, Mar 2, 2:13 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 AM CST FRI MAR 2 2012
MOZ067-068-020845-
HICKORY MO-ST. CLAIR MO-
213 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ST. CLAIR AND
NORTHWESTERN HICKORY COUNTIES UNTIL 245 AM CST...
AT 211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ROSCOE...OR 11 MILES EAST OF EL
DORADO SPRINGS...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ROSCOE AND 9 MILES SOUTHEAST OF MONEGAW SPRINGS BY 220 AM CST.
VISTA BY 225 AM CST.
OSCEOLA AND GERSTER BY 230 AM CST.
6 MILES NORTHWEST OF QUINCY BY 235 AM CST.
HARPER BY 240 AM CST.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
PEOPLE IN EASTERN ST. CLAIR AND NORTHWESTERN HICKORY COUNTIES...
INCLUDING OSCEOLA AND TRUMAN LAKE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3800 9336 3783 9376 3784 9381 3789 9382
3790 9391 3821 9376 3821 9374
TIME...MOT...LOC 0814Z 226DEG 42KT 3789 9379
GRIFFINLocal storm report, Mar 2, 3:37 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL VISTA 37.99N 93.66W
03/02/2012 E1.75 INCH ST. CLAIR MO LAW ENFORCEMENT
&&
BOXELLLocal storm report, Mar 2, 3:42 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL ELDON 38.35N 92.58W
03/02/2012 E0.88 INCH MILLER MO PUBLIC
&&
MGRIFFINLocal storm report, Mar 2, 3:46 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL ELDON 38.35N 92.58W
03/02/2012 E1.00 INCH MILLER MO PUBLIC
&&
MGRIFFINLocal storm report, Mar 2, 3:47 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL GRAVOIS MILLS 38.31N 92.83W
03/02/2012 E0.88 INCH MORGAN MO PUBLIC
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:53 AM CST | Special Weather Statement | SGF | Vernon | 37 min |
| Mar 2, 2:13 AM CST | Special Weather Statement | SGF | St. Clair | 32 min |
| Mar 2, 2:20 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 40 min |
| Mar 2, 2:37 AM CST | Severe Thunderstorm Warning | SGF | St. Clair | 21 min |
| Mar 2, 2:51 AM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 39 min |
| Mar 2, 3:00 AM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 34 min |
| Mar 2, 3:19 AM CST | Severe Thunderstorm Warning | SGF | Miller, Morgan | 26 min |
| Mar 2, 3:32 AM CST | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Mar 2, 4:23 AM CST | Severe Thunderstorm Warning | SGF | Maries | 22 min |
| Mar 2, 5:45 AM CST | Special Weather Statement | SGF | Morgan | 15 min |
| Mar 2, 7:44 AM CST | Special Weather Statement | SGF | Miller | 31 min |
| Mar 2, 8:53 AM CST | Special Weather Statement | SGF | Maries | 37 min |
| Mar 2, 10:09 AM CST | Special Weather Statement | SGF | Oregon | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.